Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking Simvastation and Amlodipine Besylate. Having erection and ejaculation problems. Suggestions

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
Hi, I take Simvastation, Amlodipine Besylate, and Omeprazole. I have been on them for about 2 years. I am 58 years old and have had erection and ejaculation problems during the same time frame which have gotten worst over the last 6 months. I have started taking Viagra without much help. I have lost 35 pound and consume very little alcohol. I am single and did not have a regular sexual partner. However, I am now living with someone and it is becoming an issue with her and I. It is very depressing not to be able to preform. Suggestions? can these med cause the problems?
Posted Sun, 29 Dec 2013 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Sivastatin and Amlodipine may be contributing Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this sexual difficulties. This is always a source of worries to most persons and it is totally understandable. I hope we get to find solutions that would be able to get you performing at your best again. From the list of medications you have provided, amlodipine and simvastatin can contribute towards sexual weakness. However, these are not the most common side effects of these medications but does not exclude the fact that they may be the source of the problem. For the meantime, I will suggest that you get a sincere and honest talk with your partner. Let her understand it is as much a problem to you and how exactly you feel about it. Plead with her to be supportive and bear with you while you try to get the problem figured out and corrected. The unfortunate thing with sexual impotence is that each failed experience prepares you for the next failure. This is because you become too concerned about your failures and fail to even get focused on the main task of getting erections and performing. It takes real motivation to dig your way out of this. At times working with sex experts really helps. For now, I will like that you contact the doctor who prescribed the above medications to you and let him understand that you have serious sexual difficulties. He may want to change them to others that have no known effects on sex so that we can step away from accusing the drugs as the possible cause. Also, he will have the chance to examine you and figure out if there is any other identifiable cause that we ay be missing at this time. One major way to tell whether you have a psychological cause of impotence from that caused by a disease is that you should monitor and see whether you have early morning erections as you wake up from sleep. If you do, then this problem would most likely be psychological and rebuilding your confidence would be of great help, too. I hope you find this helpful. Thank you so much for using our services and please do feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor